Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Chest tightness and heaviness. Taking nexium, stopped, acidity, consumed rantac, symptoms reoccurred. Cure?

Hi , My husband is having Chest tightness and Chest heaviness from last 1 year. He was on nexium for 5 months and he stopped it 15 days back. After stopping his chest tightness and Chest pain disappeared. But Stomoch acid started comming ito his mouth. Today he took rantac for that. Again Chest tightness and Chest heavyness came back. He cleared his all basic health checkups. Now what to do?
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  170
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to Healthcaremagic,

Chest tightness or chest pain are very uncommon side effects for proton pump inhibitors (Nexium) and although these may be there for the anti histamines used against allergy still are not reported for the antihistamines used against acidity (rantac).

Still if the rest of medical check ups has ruled out any other causes specially related to heart then perhaps the cause for his issues are with the medications listed.

So the best things to do at this place in time would be to inform your doctor of the issues that you have faced with the use of the medications for acidity. He/she may try a different proton pump inhibitor or a different H2 receptor antagonist or he/she even has the option for prescribing antacids for controlling the acidity issues. Besides that diets high in fiber may also hep with the acidity issues.

Hope This was helpful :)

Please Let me know if you further inquiries


Dr Ali
Answered: Sun, 20 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor